MAUDE Adverse Event Report: VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION VERRATA PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).No tests/laboratory data available.The implant or explant dates are not applicable to this device.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.The customer reported during a planned diagnostic coronary procedure, inside the body, before normalization, the physician realized the tip of the manufacture's device was damaged and he had to replace it with another same product.There was no status decline, evidence of any injury or any required intervention to prevent injury.By report, the device appeared intact/in one piece upon removal from the patient.Visual and microscopic inspections were performed on the returned device.The sensor was broken and the distal portion of the sensor was missing.The probable cause for the reported "the wire of the tip was damaged" failure is damage during use.The damage likely occurred as a result of mechanical strain during procedure.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This product problem is being submitted because a component of the device is missing and it could not be determined when the separation occurred.There is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7921187
Report Number2939520-2018-00113
Device Sequence Number11134017
Product Code DQX
UDI-Device Identifier00845225002442
UDI-Public(01)00845225002442(17)210630(10)0301465490(90)989609001221
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number10185J
Device Catalogue Number400-0300.17
Device Lot Number0301465490
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1